Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 37, NWS El Paso, TX

June 3, 2007Otero County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Jun 3, 2007, 2:40 PM MDT for Otero County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 2:40 PM MDT (20:40 UTC)
Expired
Jun 3, 2007, 3:30 PM MDT
In force
50 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3811 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:06 PM MDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 3, 1:06 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
106 PM MDT SUN JUN 3 2007

.SYNOPSIS...
MAINLY DRY AND WARM WEATHER CAN BE EXPECTED THROUGH MOST OF THE
UPCOMING WEEK. A WEAK BACKDOOR COLD FRONT WILL TRY TO MOVE INTO
THE AREA TONIGHT AND TOMORROW BUT WILL HAVE A HARD TIME DOING SO.
ALTHOUGH TEMPERATURES WILL BE A COUPLE OF DEGREES COOLER TOMORROW
READINGS SHOULD STILL REACH WELL INTO THE 90S. AN ISOLATED
THUNDERSTORM IS POSSIBLE TOMORROW AFTERNOON OR EVENING. BEGINNING
TUESDAY DRY WEATHER SHOULD RETURN AND PERSIST INTO NEXT WEEKEND.
IT WILL BE BREEZY TO WINDY AT TIMES ESPECIALLY WEDNESDAY AND THE
COMBINATION OF LOW HUMIDITY...HIGH TEMPERATURES AND WIND WILL MAKE
FOR DANGEROUS FIRE CONDITIONS FOR THOSE PLANNING OUTINGS IN AREA
MOUNTAINS.

&&

.DISCUSSION...
MID-LEVEL DISTURBANCE IS DROPPING SE THROUGH CWA EARLY THIS
AFTERNOON AT THE SAME TIME MOISTURE FROM PREVIOUS MCS HAS MOVED
WEST TO NORTH-SOUTH LINE COINCIDENT WITH EASTERN LUNA COUNTY
BORDER. VISIBLE SATELLITE IMAGE SHOWS MOISTURE ERODING AS COMMA
TAIL PROGRESSES EAST THROUGH DONA ANA COUNTY AND INTO OTERO AND EL
PASO COUNTIES. SURFACE MOISTURE SHOULD BE MIXING OUT AS CLEARING
LINE MOVES EAST. ONLY SHORT TERM RUB IS COLD POCKET ASSOCIATED
WITH COMMA HEAD WHICH APPEARS TO BE FIRING STORMS OVER THE GILA.
HAVE SMEARED LOW GRADE POPS BACK TO WEST ACROSS NRN TIER OF CWA
THIS EVENING WHILE SLIGHTLY INCREASING POPS IN SACS SOUTH TO
HUDSPETH.

NOTED THAT SPC HAS FAR EASTERN PORTIONS OF CWA IN SLIGHT RISK
THROUGH TONIGHT. WHILE STORMS SHOULD ORIGINATE IN THIS AREA LATER
THIS AFTERNOON AND EVENING...I SUSPECT THEY WILL PROBABLY NOT
BECOME SEVERE INSIDE OUR CWA...BUT WILL NEED TO MONITOR CLOSELY.

MODELS CONTINUE TO SHOW ONLY LIMITED OR NO PENETRATION BY BACKDOOR
FRONT LATE TONIGHT AND MODEL. HOWEVER...GIVEN MOISTURE INTRUSIONS
BY MCS OUTFLOWS OVER LAST TWO DAYS AND ANOTHER EXPECTED FATHER
SOUTH AND WEST TONIGHT...I SUSPECT THERE WILL BE ENOUGH EAST PUSH
FROM THE OUTFLOW/FRONT COMBINATION TO WARRANT MENTION OF ISOLATED
STORMS WEST TO THE RIO GRANDE. MAY NEED TO WATCH FOR SEVERE
TOMORROW AS WELL WITHIN THIS AREA AS WELL.

BEGINNING TUESDAY WEAK RIDGING ALOFT BEGINS TO FOR WESTERLIES AND
DRYING. BROAD TROF ALOFT SWINGS THROUGH NORTHERN ROCKIES WEDNESDAY
BRINGING WINDY CONDITIONS. LAGGING SOUTHERN PORTION OF THIS TROUGH
REMAINS OVER SOUTHWEST WITH VERY WARM...DRY...AND BREEZY
CONDITIONS THROUGH NEXT WEEKEND.

&&

.AVIATION...030000Z-040000Z
GENERALLY VFR CONDS EXPECTED THROUGH THE PERIOD. SEE APPROPRIATE
TAFS/TWEBS FOR DETAILS.

.FIRE WEATHER...
UPPER LEVEL TROF ARRIVING WEDNESDAY WILL LIKELY BRING RED FLAG
CONDITIONS TO THE AREA WEDNESDAY AFTERNOON. ALTHOUGH WINDS WILL BE
SOMEWHAT LESS THURSDAY AND FRIDAY...VERY DRY AND WARM CONDITIONS
WILL PERSIST INTO THE WEEKEND WITH LIKELY HIGH FIRE DANGER.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 67  97  68  98  72 /   0  10  10   0   0
SIERRA BLANCA TX        61  96  63  97  68 /  20  10  10  10   0
LAS CRUCES              63  96  64  97  68 /   0  10  10   0   0
ALAMOGORDO              60  96  62  96  67 /   0  10  10   0   0
CLOUDCROFT              41  73  42  74  45 /  20  20  20  10   0
TRUTH OR CONSEQUENCES   60  95  62  95  67 /   0  10  10   0   0
SILVER CITY             55  88  57  89  59 /   0   0   0   0   0
DEMING                  62  96  64  97  69 /   0   0   0   0   0
LORDSBURG               62  96  64  97  69 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

02/21
Hazardous weather outlook, Jun 3, 10:30 AM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1030 AM MDT SUN JUN 3 2007

NMZ022>025-030>032-TXZ055-056-041215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1030 AM MDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A WEAK UPPER LEVEL DISTURBANCE WILL BRING A RISK OF ISOLATED
THUNDERSTORMS...MOST WITH LITTLE OR NO RAIN...MAINLY EAST OF THE RIO
GRANDE THROUGH EARLY EVENING. WHILE STORMS SHOULD REMAIN BELOW
SEVERE LEVELS OUTFLOW WIND GUSTS TO 40 MPH ARE POSSIBLE NEAR STORMS
WITH LOCALIZED BLOWING DUST. THERE IS ALSO THE POTENTIAL FOR A FEW
LIGHTNING INDUCED FIRES IN AREA FORESTS IN THE SACRAMENTO MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED. A BACKDOOR COLD FRONT IN OR NEAR
EASTERN PORTIONS OF THE REGION MONDAY WILL BRING A VERY SLIGHT
CHANCE OF SHOWERS OR THUNDERSTORMS WEST INTO THE TULAROSA BASIN AND
EL PASO COUNTY.  DRY...HOT AND BREEZY TO WINDY CONDITIONS ARE
EXPECTED FOR WEDNESDAY THROUGH FRIDAY WITH INCREASED FIRE DANGER
ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MACBLAIN

In the hours before

Special weather statement, Jun 3, 12:09 PM MDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1209 PM MDT SUN JUN 3 2007

NMZ022>025-031-032-032300-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...DEMING...
LAS CRUCES
1209 PM MDT SUN JUN 3 2007

...ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON...

AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST THROUGH SOUTHERN NEW
MEXICO THIS AFTERNOON WILL BRING ISOLATED STRONG THUNDERSTORMS TO
AREAS MAINLY NORTH OF INTERSTATE 10. SMALL HAIL AND WIND GUSTS TO
45 MPH ARE POSSIBLE WITH THESE STORMS ALTHOUGH ONLY LIGHT TO
LOCALLY MODEATE RAINFALL IS EXPECTED.

MOTORISTS SHOULD EXERCISE CAUTION AS BLOWING DUST ASSOCIATED WITH
THUNDERSTORM OUTFLOWS MAY RAPIDLY REDUCE VISIBILITY TO BELOW ONE MILE.

VM

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.